Could this be a reaction to WP Thyroid?

Hi, I had a reaction to something yesterday and am trying to work out if it was something I ate/drank or if it was WP Thyroid.

I started WP Thyroid two weeks ago, 1/4 grain a day as I wanted to take it slowly due to many allergies. Yesterday I upped my dose to 1/2 grain (was on 75mcg levothyroxine but hadn't taken any thyroid meds since January as my GP couldn't find anything suitable). Within half an hour I had a headache and nausea, also during this time I ate and drank something which could also be to blame. A short time later I had abdominal cramps. I know you're supposed to take thyroid meds a certain amount of time before food, but this wasn't possible yesterday. I'm trying to figure out what caused the reaction and am hoping it isn't the NDT as there's no way I'm going back on levothyroxine and I need something!

The reaction was very similar to a gluten/food reaction I have and I can't see anything on Google relating to NDT in this way. Is it possible to react to the porcine itself? I currently don't eat meat and am wondering if I have developed a problem with animal products altogether, can't eat dairy or eggs either.

Thanks for any input.

4 Replies

oldestnewest
  • I had a headache for a couple of weeks when I started WP Thyroid, but I haven't had a problem since. I think your body just needs a bit of time to get used to it. I definitely wouldn't want to go back to Levo again (as long as I can afford WP Thyroid!).

  • I was on 45 mg Nature thyroid (same active ingredient as Wp just cheaper) and upped to about 65 and was fine for a few days then was getting a headache for about 3 days. I figured I must have been taking too much so went back to 45mg. Now I have upped to about 55mg. And will just increase slowly. Good luck.

  • I haven't eaten meat, in 39 years, aside from WP that I've been taking for nearly 2 years. I had no negative digestive reaction as the amount is so small. I chose this one to try first as it's reported to be the least reactive, & has no fillers that can cause allergies. A half grain is still under half the dose your levothyroxine, & will not have been absorbed well with food, so you'll have ingested even less. I learned by error how important it is to take THs with only water, & leave an appropriate gap between food, supplements, & other medications.

  • Thanks for the replies. I took half a grain this morning with water on an empty stomach and have been fine, so it must have been something else I reacted to thankfully. I'll continue to increase slowly.

You may also like...